Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Started feeling uncomfortable with red itchy spots at the site of shaving. What could it be?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 711 Questions
Hi, I have recently came back from a cold country, while I was out there I shaved my bikini line as I always do, after a long walk with thermals on and jeans I started to feel uncomfortable, it was itchy, red, burning had spots on them, I don't no what it is and it is very painful I have now had it for about 4 days what could it be? I thought it might be a few ingrown hairs but it is bubbley to .. Is there anything I could use to ease the pain, and how long will it take to clear??

I as assuming they are open as when I go to urinate the pain is bad on the bubbley parts
Posted Sat, 16 Feb 2013 in Skin Hair and Nails
Answered by Dr. Samik Basu 31 minutes later

Thank you for your query.

You have a pretty irritable situation.
This is can be due to infection and allergy at the sites of shaving. The hair pores may have been infected. Use a Flutibact like cream at those sites (external) thrice daily for 7 days.
Apply a calamine lotion on the sites to soothe the areas. If it burns while urination get a urine test done. If it pains a lot, you may take (Tylenol) paracetamol tablets.
- Keep the area dry and airy.
- Avoid jeans and tough pants. Wear light cotton pants if possible.

It should get well within 5 days.

If you have any further queries you are free to consult me. Hope this answers your query.

Wishing you a speedy recovery.
Have a nice day.
Above answer was peer-reviewed by
Follow-up: Started feeling uncomfortable with red itchy spots at the site of shaving. What could it be? 1 hour later
Hi thank you for getting back to me so fast

What sort of cream is that I have never heard if it?
Could I use a betnovate rd ointment , I was prescribed this as I suffer from eczema

The pain when I urinate is purely because of the sores

How long can this take to start seeing and feeling a change
Thank you
Answered by Dr. Samik Basu 1 hour later

Apply a fluticasone+mupirocin ointment. Ask your pharmacist about it.
This cream is better than betnovate rd.
You will feel a change in 3-4 days.
Don't worry if you don't get a combination.
You can buy a mupirocin oint and a fluticasone ointment separately and mix them in equal quantities.

I hope you should recover soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor